MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON DICKINSON CARIBE LTD. BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd affirm¿ vpiii microbial identification test a high rate of false positive results was obtained by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: quality initiated an investigation on high positivity results for trichomonas vaginalis (tv) customer claim on material 446252, batch 0303648.Negative functional test and specificity test showed satisfactory results when retention samples and returned goods were tested.Visual inspection was performed to the retention and returned goods samples with satisfactory results.Batch history record review was performed to the finished product, no deviation was reported, in process and qc testing were within specifications.Visual inspection was performed to the retention and returned goods samples with satisfactory results.Root cause cannot be determined based on the information provided by the customer.Cay-rm-affirm-aph rev 02, tv false positive - rows 18 to 27, severity s3.Bd cayey will continue to closely monitor for trends associated with false positive for trichomonas species.

Brand Name
BD AFFIRM VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key11547831
Report Number3008352382-2021-00076
Device Sequence Number3511730
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/08/2021
Device Model Number446252
Device Catalogue Number446252
Device Lot Number0303648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1